We’re sorry, something doesn't seem to be working properly.

Please try refreshing the page. If that doesn't work, please contact support so we can address the problem.

Advertisement

On a Conjecture of Hanna Connecting Distinct Part and Complete Partitions

  • 10 Accesses

Abstract

Complete partitions are a generalization of MacMahon’s perfect partitions; we further generalize these by defining k-step partitions. A matrix equation shows an unexpected connection between k-step partitions and distinct part partitions. We provide two proofs of the corresponding theorem, one using generating functions and one combinatorial. The algebraic proof relies on a generalization of a conjecture made by Paul Hanna in 2012.

This is a preview of subscription content, log in to check access.

Access options

Buy single article

Instant unlimited access to the full article PDF.

US$ 39.95

Price includes VAT for USA

References

  1. 1.

    J. L. Brown, Note on complete sequences of integers. Amer. Math. Monthly 68 (1961) 557–560.

  2. 2.

    V. E. Hoggatt and C. H. King, Problem E1424. Amer. Math. Monthly 67 (1960) 593.

  3. 3.

    P. A. MacMahon, Combinatory Analysis, vol. 1. Cambridge University Press, Cambridge, 1915.

  4. 4.

    S. K. Park, Complete partitions. Fibonacci Quart. 36 (1998) 354–360.

  5. 5.

    S. K. Park, The \(r\)-complete partitions. Disc. Math. 183 (1998) 293–297.

  6. 6.

    R. Schneider, Arithmetic of partitions and the \(q\)-bracket operator. Proc. Amer. Math. Soc. 145 (2017) 1953–1968.

  7. 7.

    N. J. A. Sloane, editor, The On-Line Encyclopedia of Integer Sequences. Published electronically at oeis.org, 2019.

Download references

Author information

Correspondence to Brian Hopkins.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Andrews, G.E., Beck, G. & Hopkins, B. On a Conjecture of Hanna Connecting Distinct Part and Complete Partitions. Ann. Comb. (2020). https://doi.org/10.1007/s00026-019-00476-1

Download citation

Keywords

  • Integer partitions
  • Distinct part partitions
  • Complete partitions

Mathematics Subject Classification

  • 05A17
  • 11P84